News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: lithium, diazipam, beta-blockers, and manic depression!


 amy20 - Wed Feb 22, 2006 8:51 am

i wonder if you can give me any advice for my friend. Her partner suffers from manic depression and take llithium to control it, approx 6 months ago he was also given diazipam and now he is very low, talking of killing himself etc.
he is in his late 30's so he understands his manic depression, and knows what the low of that feels like and he felt that its was the diazipam making him feel worse. he does not trust the doctors as his father was also a manic depressant killed himself when he was 48 and didnt get much help or support.
my friends partner is convinced he is going to die when hes 48 or before like his father.
He started cutting his diazipam down on his own, and then just stopped taking it completely as he really had it stuck in his head that it was wrong for him, hes now been given beta blockers which arent really making him feel any better. it is getting so bad, he wont go to see a doctor, and my friend is trying to cope with it all and i think she is starting to get depressed herself.
could this awful low be after effects of the diazipam (which he stoped taking about 8 weeks ago) or the beta-blockers hes on now? is so how long will it be untill hes feeling better.
i did read somewhere that lithium and diazipam do not go well together, and that you should only be on it for short periods, not 6months!
have you any advise for me?
Thank you for your time
 amy20 - Sun Mar 05, 2006 7:34 am

please anyone??

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here